Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 29, 2021Escambia County, Florida

NWS Mobile, AL issued this special weather statement at Jul 29, 2021, 7:05 PM CDT for Escambia County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 29, 2021, 7:05 PM CDT (00:05 UTC)
Expired
Jul 29, 2021, 7:45 PM CDT
In force
40 min
Issued by
NWS Mobile, AL

County Escambia County, FL

The radar

The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 0.1 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1533 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1533 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

880 
WWUS84 KMOB 300005
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
705 PM CDT Thu Jul 29 2021
 
ALZ264-266-FLZ201-202-204-300045-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-
705 PM CDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN...WEST CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA
COUNTIES UNTIL 745 PM CDT...

At 705 PM CDT, the strong thunderstorm was located over Ferry Pass,
moving west at 15 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez,
Goulding, Lillian, Myrtle Grove and Floridatown.

LAT...LON 3038 8749 3066 8748 3063 8725 3062 8726
      3057 8709 3051 8709 3052 8710 3058 8718
      3053 8719 3049 8715 3042 8718 3039 8743
      3043 8734 3046 8737 3047 8742 3044 8739
      3042 8740
TIME...MOT...LOC 0005Z 091DEG 13KT 3052 8718 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 29, 4:25 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 29, 4:25 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
425 PM CDT Thu Jul 29 2021

.NEAR TERM UPDATE /Now Through Friday/...

...Dangerously Hot Temperatures through Friday and into the
Weekend...

Scattered thunderstorms are now developing along the sea and bay
breeze boundaries near the coast and will continue through this
evening before gradually diminishing after 8 pm. Any storms will be
capable of strong wind gusts, locally heavy rainfall, and numerous
cloud to ground lightning strikes. An isolated severe wind gust
cannot be ruled out as dry air in the mid levels of the atmosphere
along the PWAT gradient along the I-10 corridor may support an
enhanced wet microburst threat.

A Heat Advisory remains in place through tonight as hot and humid
weather conditions persist. Many locations are experiencing heat
indices between 105 and 110 degrees this afternoon, making
conditions dangerous for prolonged outdoor activities. Very warm and
oppressively humid weather will persist through tonight with the
overall dangerous heat situation continuing.

The heat and humidity will only worsen on Friday as the upper ridge
strengthens over the forecast area. This will likely result in
hotter afternoon temperatures in the upper 90s, which when combined
with high humidity especially near the coast, will result in heat
index values exceeding 112 degrees in far southeast Mississippi,
coastal southwest Alabama, and the western Florida Panhandle
tomorrow. Therefore will upgrade to an Excessive Heat Warning for
Saturday in the aforementioned locations. A Heat Advisory will
remain in place across the remainder of southeast Mississippi along
with southwest and south-central Alabama. Convective coverage will
be even lower on Friday and focused near the sea and bay breezes.
/JLH

&&

.SHORT TERM /Friday night Through Sunday night/...Strong ridging
aloft continues to extend from the northwest CONUS down through
the Central Plains, into to the Lower Mississippi Valley and
north central Gulf Coast region Friday night into Saturday
evening. Late Saturday night, the ridging aloft begins to break
down as a longwave trough begins to deepen and dig south into the
Ohio River Valley. On Sunday the trough continues to deepen with
the base of the trough axis beginning to move into the forecast
area going into Sunday night. A series of shortwave impulses
embedded in the base of this trough axis will begin to translate
across our forecast area by late Sunday. At the surface, a weak
boundary/trough of low pressure remains generally oriented over
interior portions of southeast MS, and southwest /south-central
AL through the period. Dangerous heat remains the primary concern
across our forecast area again during the day on Saturday and
Sunday, as high temperatures continue to range in the mid to upper
90s across the majority of the region with some low 100s in
isolated interior areas. High afternoon humidity will continue to
result in high heat indices between 107-112 across most of the
area through Saturday, with some locations potentially getting to
the 113-115 range. With this, a Heat Advisory remains in effect
through Saturday for areas generally north of Highway 84, and an
Excessive Heat Watch continues for areas generally south.
Conditions will be monitored to determine if the Excessive Heat
Watch needs to be upgraded to a warning on Saturday. These
conditions look to continue going into Sunday and another Heat
Advisory will likely be necessary for the region, with an
Excessive Heat Watch over southern portions of southeast MS,
southwest AL, and the western FL panhandle.

In terms of shower and storm chances through the period, deep
layer moisture and convergence along the surface trough axis will
remain sufficient to aid in the development of isolated to
scattered afternoon and early evening showers and thunderstorms.
Strong heating and instability along with dry mid level air
continues to result in the potential of a few strong to severe
storms again Saturday and Sunday afternoon. Convection should tend
to diminish during the mid to late evening on Saturday with loss
of daytime heating. However, shower and storm chances increase
going into Sunday night as the aforementioned trough aloft begins
moving into the region and PWATs begin to trend upward into the
2-2.2 inches range. Lows temps continue to range in the mid to
upper 70s with some low 80s along the immediate coast. JEH/88

&&

.EXTENDED TERM /Monday Through Thursday/...Wet and unsettled
weather returns and remains through a majority of the period. The
trough mentioned in the short term continues to deepen and dig
into the southeast CONUS into early next week. This trough then
looks to linger over the southeast through the rest of the period
with little movement. Embedded shortwave impulses within the base
of this trough axis will continue to translate across our
forecast area through the period, especially on Monday and
Tuesday. At the surface, a boundary continues to remain draped
across the southeast CONUS through the period with the boundary
pushing a tad further south into the northern portion of our
region as the assoicated aforementioned trough digs south. PWATs
continue to be slightly above 2 inches early next week ahead of
the boundary and we expect numerous to widespread showers and
storms over much of the area through Tuesday. A slightly drier
airmass may advect into interior portions of the forecast area by
Tuesday night and lasting into Wednesday, with higher moisture
content remaining over the southern portion (highest closer to the
coast). That said, still expect scattered to numerous storms to
through Wednesday, with the highest coverage currently looking
favored near the coast. This pattern generally remains through the
rest of the extended keeping coverage of showers and storms
generally scattered to numerous through Thursday. Of course it
won't be raining 24/7, so as always showers and storms continue to
follow a general diurnal trend with the highest coverage during
each afternoon over the interior, with storms tapering slightly
and moving south at night. Although as mentioned previously,
coverage on Monday through Tuesday will be much higher than
normal. As far as temps, the greater precipitation coverage will
result in a small break from the dangerous heat during each day,
with high temperatures trending cooler with mostly mid to upper
80s by Tuesday and Wednesday. On Thursday, highs begin to creep
back up slightly with upper 80s to 90s across the area. For lows,
generally low to mid 70s are expected through the period. JEH/88

&&

.MARINE...Diurnal fluctuations of winds associated with the
daytime sea-breeze and overnight land-breeze can be expected through
weekend. Winds will switch between light onshore during the day to
light offshore during the night. In addition, the greatest storm
coverage will occur overnight through Sunday night. Seas will remain
around 1 foot through Friday, then increase to 1 to 2 feet over the
weekend. Increased storm chances are expected for much of next
week along with moderate westerly flow. Waves will increase to 2
to 3 feet by the middle of next week. /JLH

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Excessive Heat Warning from 10 AM to 7 PM CDT Friday for ALZ052-
     261>266.

     Heat Advisory until 10 AM CDT Friday for ALZ052-261>266.

     Excessive Heat Watch from Friday evening through Saturday
     evening for ALZ052-261>266.

     Heat Advisory until 7 PM CDT Saturday for ALZ051-053>060.

FL...Excessive Heat Warning from 10 AM to 7 PM CDT Friday for
     FLZ201>206.

     Heat Advisory until 10 AM CDT Friday for FLZ201>206.

     Excessive Heat Watch from Friday evening through Saturday
     evening for FLZ201>206.

MS...Excessive Heat Warning from 10 AM to 7 PM CDT Friday for MSZ075-
     076-078-079.

     Heat Advisory until 10 AM CDT Friday for MSZ075-076-078-079.

     Excessive Heat Watch from Friday evening through Saturday
     evening for MSZ075-076-078-079.

     Heat Advisory until 7 PM CDT Saturday for MSZ067.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 29, 4:57 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Mobile AL
457 PM CDT Thu Jul 29 2021

FLZ205-206-292230-
Okaloosa Inland FL-Okaloosa Coastal FL-
457 PM CDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA COUNTY UNTIL 530 PM CDT...

At 456 PM CDT, the strong thunderstorm was located 7 miles north of
Wright, moving west at 15 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

This storm will remain over mainly rural areas of southwestern
Okaloosa County.

LAT...LON 3045 8676 3051 8680 3060 8679 3066 8677
      3062 8653 3048 8651 3047 8659 3048 8659
      3047 8663
TIME...MOT...LOC 2156Z 086DEG 11KT 3057 8662

Black
Special weather statement, Jul 29, 5:33 PM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
533 PM CDT Thu Jul 29 2021

FLZ203>206-292315-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
533 PM CDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 615
PM CDT...

At 532 PM CDT, the strong thunderstorm was located 10 miles northeast
of Navarre, or 11 miles northwest of Wright, moving west at 20 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Milton, Bagdad, Navarre and Pea Ridge.

LAT...LON 3038 8713 3040 8701 3045 8694 3044 8688
      3051 8702 3052 8699 3055 8700 3058 8698
      3060 8702 3057 8700 3054 8704 3045 8707
      3044 8709 3044 8710 3051 8709 3055 8714
      3065 8715 3064 8669 3043 8666
TIME...MOT...LOC 2232Z 086DEG 16KT 3054 8680

Black
Special weather statement, Jul 29, 6:21 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Mobile AL
621 PM CDT Thu Jul 29 2021

FLZ201>204-300000-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
621 PM CDT Thu Jul 29 2021

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 700
PM CDT...

At 621 PM CDT, the strong thunderstorms were located along a line
extending from Roeville to 6 miles northwest of Navarre, and moving
west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with these storms.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace,
Milton, Goulding, Bagdad, Myrtle Grove, Oriole Beach, Navarre,
Molino, Point Baker, Pea Ridge, Roeville and Floridatown.

LAT...LON 3040 8742 3044 8734 3047 8742 3083 8742
      3074 8694 3045 8691 3044 8691 3051 8702
      3058 8698 3060 8702 3040 8707 3045 8694
      3040 8690 3036 8720 3040 8724 3037 8732
      3035 8726 3033 8742
TIME...MOT...LOC 2321Z 092DEG 14KT 3068 8702 3047 8700
Special weather statement, Jul 29, 7:05 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
705 PM CDT Thu Jul 29 2021

ALZ264-266-FLZ201-202-204-300045-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Santa Rosa Coastal FL-Escambia Coastal FL-
705 PM CDT Thu Jul 29 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST
CENTRAL BALDWIN...WEST CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA
COUNTIES UNTIL 745 PM CDT...

At 705 PM CDT, the strong thunderstorm was located over Ferry Pass,
moving west at 15 mph.

Wind gusts of 45 to 55 mph will be possible with this storm.

Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez,
Goulding, Lillian, Myrtle Grove and Floridatown.

LAT...LON 3038 8749 3066 8748 3063 8725 3062 8726
      3057 8709 3051 8709 3052 8710 3058 8718
      3053 8719 3049 8715 3042 8718 3039 8743
      3043 8734 3046 8737 3047 8742 3044 8739
      3042 8740
TIME...MOT...LOC 0005Z 091DEG 13KT 3052 8718

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:44 PM CDTSevere Thunderstorm WarningMOBBaldwin46 min
Jul 29, 7:50 PM CDTSpecial Marine WarningMOB85 min
Jul 30, 4:11 AM CDTSpecial Marine WarningMOB94 min
Jul 30, 4:39 AM CDTExcessive Heat WarningMOBBaldwin, Mobile, Washington38 hr
Jul 30, 9:42 AM CDTSpecial Marine WarningMOB93 min
Jul 30, 11:15 AM CDTSpecial Marine WarningMOB45 min
Jul 29, 7:47 PM CDTSpecial Weather StatementMOBEscambia43 min
Jul 30, 4:52 PM CDTSpecial Weather StatementMOBEscambia38 min
Jul 29, 7:04 PM CDTSevere Thunderstorm WarningMOBPerry41 min
Jul 30, 4:39 AM CDTHeat AdvisoryMOBWayne29 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.